Alert archive / Colorado / Flash Flood Warnings in 2023

Flash Flood Warning 46, NWS Pueblo, CO

July 19, 2023Las Animas County, Otero County, Pueblo County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 19, 2023, 6:05 PM MDT for Las Animas County, Otero County, Pueblo County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2023, 6:05 PM MDT (00:05 UTC)
Expired
Jul 19, 2023, 9:15 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

Counties Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:00 PM MDTFLASH FLOOD3 Sw Timpas, COHighway 350 closed between MM 47 and 48 due to road damage and flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 356 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2023-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2023-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
3715 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

760 
WGUS55 KPUB 200005
FFWPUB
COC071-089-101-200315-
/O.NEW.KPUB.FF.W.0046.230720T0005Z-230720T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
605 PM MDT Wed Jul 19 2023

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  North Central Las Animas County in southeastern Colorado...
  Southwestern Otero County in southeastern Colorado...
  Southeastern Pueblo County in southeastern Colorado...

* Until 915 PM MDT.

* At 605 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3790 10430 3789 10406 3789 10364 3755 10375
      3772 10428

FLASH FLOOD...RADAR INDICATED

$$

Rodriguez
2 follow-up statements
724 
WGUS75 KPUB 200105
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
705 PM MDT Wed Jul 19 2023

COC071-089-101-200315-
/O.CON.KPUB.FF.W.0046.000000T0000Z-230720T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Las Animas CO-Otero CO-Pueblo CO-
705 PM MDT Wed Jul 19 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT THIS 
EVENING FOR NORTH CENTRAL LAS ANIMAS, SOUTHWESTERN OTERO AND 
SOUTHEASTERN PUEBLO COUNTIES...

At 705 PM MDT, local law enforcement reported road closures due to 
heavy rain along Highway 350 between mile markers 47 and 48 
southwest of Timpas. Between 2 and 3 inches of rain have fallen. 
Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3790 10430 3789 10406 3789 10364 3755 10375
      3772 10428

FLASH FLOOD...OBSERVED

$$

Simcoe
395 
WGUS75 KPUB 200314
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
914 PM MDT Wed Jul 19 2023

COC071-089-101-200324-
/O.EXP.KPUB.FF.W.0046.000000T0000Z-230720T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Las Animas CO-Otero CO-Pueblo CO-
914 PM MDT Wed Jul 19 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MDT THIS EVENING FOR 
NORTH CENTRAL LAS ANIMAS, SOUTHWESTERN OTERO AND SOUTHEASTERN PUEBLO 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3790 10430 3789 10406 3789 10364 3755 10375
      3772 10428

$$

Ehr

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 4:43 PM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 19, 4:43 PM MDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
443 PM MDT Wed Jul 19 2023

.SHORT TERM...(This evening through Thursday)
Issued at 358 PM MDT Wed Jul 19 2023

Key Messages:

1) The risk of strong to severe storms continues late this afternoon
into the late evening hours across most of the plains.

2) Severe risk returns on Thursday, with more widespread and intense
severe storms expected across the plains.

Latest radar imagery showing thunderstorm development increasing in
coverage and intensity across parts of the I-25 corridor. Low to mid
level trough axis helping to support thunderstorm development across
El Paso county and the Palmer Divide at this time, with additional
focus supporting more isolated development over the Raton Pass. A
few storms have been severe across El Paso county already, and think
this risk for hail to around quarter size and wind gusts of 60 to 70
mph will continue into early this evening. While storms continue to
likely develop along the far southern I-25 corridor this afternoon,
should see storms develop further south/southeast into Pueblo County
and the remaining southeast plains this afternoon into the evening.
Current trough axis to the north is anticipated to sag south with
time today, with the likely expanding thunderstorm development
moving into an area of higher moisture and instability. Dewpoints in
the mid to upper 60s across the plains and steep low to mid level
lapse rates are supporting SBCAPE values in the 2000 to 4000 j/kg
range, with the highest tied to the CO/KS/OK borders. This moisture
and instability, focus, and shear in the 30-40kt range should
support increasing coverage of severe storms into the plains late
this afternoon into the evening. In this environment, also
consisting of high DCAPE values, think wind gusts of 60 to 70 mph
will remain possible along with hail in the 1-2 inch range. Once
again this risk will be possible anywhere across the plains into the
evening, however, do think coverage will increase with the most
widespread severe storms appearing likely along and east of La
Junta, before these storms move to the east late this evening.

Another day of severe storms is appearing likely on Thursday, over
much of south central and southeast Colorado. Not only does this
include the areas along and to the east of the I-25 corridor, but
locations over and adjacent to the southeast mountains will be at
risk as well. Strong mid level trough with additional low/mid level
focus will help support thunderstorm development across north
central Colorado by midday and early in the afternoon, which will
then dive south southeast into the area not too far after that. It
will be following an instability axis right into southeast Colorado
consisting of 2000-2500 j/kg and quite possibly higher in spots.
Along with instability, another day of shear of at least 40kt and as
surface flow backs with the approaching trough, will see increases
in helicity. Initial development early in the afternoon across the
southeast mountains and I-25 corridor, will be discrete with all
hazards of 2-3 inch hail, winds of 60-70 mph, and even a tornado or
two expected. As these storms move into the eastern plains, CAMS are
showing this development congealing more into a forward propagating
MCS. This seems reasonable given the setup and while large hail will
be a risk, think destructive winds consisting of 80 mph will be the
larger risk. Steadily moving storms should limit the flooding risk,
but it wouldn't take much for development to stall and support at
least isolated flash flooding.

.LONG TERM...(Thursday night through Wednesday)
Issued at 358 PM MDT Wed Jul 19 2023

Key Messages:

1) Strong linear thunderstorms expected over the plains. 70 to 80
mph wind gusts, hail up to 1" in diameter, and QLCS tornadoes are
all possible after 6PM on Thursday.

2) Flash flood concerns over the Spring Creek Burn Scar on Friday.

3) Dry and hot after Friday. Weak monsoon plume develops midweek
next week.

Meteorological Discussion:

Thursday Night and Friday:

A strong quasi-linear thunderstorm is expected to make its way over
the southeastern plains at the beginning of the long term forecast
period. The SPC has put our eastern plains in an Enhanced Risk for
severe weather tomorrow.  There is some debate about the intensity
and if one could call it an MCS, but the main point is that the
linear storm structure will primarily be producing very strong winds
and torrential rain. Hail will still be a risk, but very large hail
is not expected. We are expecting these storms to have a lot of
energy to work with - the lower end models have around 2000 J/kg of
CAPE whereas the more aggressive models have around 4000 J/kg of
CAPE, so the question isn't really if storms will become severe, but
how intense they will become. On the lower end of the spectrum, wind
gusts up to 60 mph are expected, but the more realistic outcome
would be 70 to 80 MPH. Also, QLCS tornadoes will be in play, as
well.

By Friday, primarily the southern I-25 corridor and southern Sangre
de Cristo Mountains will be impacted by thunderstorm development. A
little over 1000 J/kg of CAPE will be present with surface to 700
hPa easterly flow towards the Sangres, which will aid in convection
initiation, which will occur around 1 to 3 PM. Main risk will be
gusty outflow winds of up to 60 MPH and hail up to an inch in
diameter. Most concerning will be flash flooding over the Spring
Creek Burn Scar. Temperatures will be cold as compared to the last
few days on Friday with high temperatures in the 70s and 80s over
the plains, the 80s over the mountain valleys, and the 60s to 70s
over the mountains.

Saturday through Thursday:

Hot temperatures return as an upper level high pressure builds
overhead. Expect temperatures in the 100s over the plains and the
upper 80s to 90s over the mountain valleys. Precipitation will
become morse scarce after Friday, with daily development confined
to over the mountains and coverage increasing as the week
progresses. By Thursday however, there does appear to be the
strongest signal for a monsoon plume connecting the SW to southern
Colorado. When this occurs there will be more widespread
thunderstorm activity over the mountains and the plains. Flash
flooding over the burn scars will be on our radar.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 441 PM MDT Wed Jul 19 2023

Active weather continues at the start of the period, with showers
and thunderstorms remaining likely across the TAF sites into the
evening hours. Still think COS and PUB will have the highest chances
for thunder, while primarily rain is expected at ALS. Once again,
gusty outflow winds in the 30-40 kt range will remain possible at
all sites this evening. Thunder potential will end by mid evening,
though isolated rain showers will remain possible slightly longer
into the evening. After dry weather through Thursday morning, will
see thunderstorm chances quickly return to COS and PUB during the
afternoon hours. While thunderstorms may be more isolated, there is
the potential for these storms to be severe with large hail and
damaging winds the main risks. Will need to monitor this period
closely, and add additional thunder details if needed.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RODRIGUEZ
LONG TERM...SKELLY
AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 19, 11:40 AM MDT, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1140 AM MDT Wed Jul 19 2023

COZ058>089-093>099-201745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1140 AM MDT Wed Jul 19 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms will develop over the mountains
today, spreading eastward across the I-25 corridor and southeast
plains from mid-afternoon into the evening hours. To the west of
Interstate 25 over the mountains and interior valleys, lightning and
gusty winds of 50 to 60 mph will be the main storm risks, and a few
of the stronger storms may also produce some small hail and brief
heavy rainfall. Along the I-25 corridor, expect wind gusts to 60
mph and hail to the size of quarters. Farther east across the
plains, storms will be stronger, with wind gusts up to 70 mph,
hail to golf ball size and heavy rainfall possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered to numerous afternoon and evening thunderstorms are
expected on Thursday, with some of the storms likely becoming severe
over the plains. Torrential rainfall is anticipated with some of
these storms, with flash flooding possible. A few of the severe
storms may contain large hail of 2 inches or greater in diameter
and damaging winds potentially as high as 70 mph. A brief tornado
or two will also be possible over the southern plains, mainly
east of the I-25 corridor.

Isolated to scattered showers and thunderstorms are expected on
Friday, mainly over the eastern mountains and along the I-25
corridor. Some of these storms may contain hail greater than an
inch in diameter and wind gusts of 60 mph or greater.

Thunderstorm activity will begin to ramp back up again over the
inner mountain west with increasing chances of thunderstorms over
the Continental Divide through the mid part of next week as the
monsoonal pattern becomes more pronounced.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

RODRIGUEZ

In the hours before

Special weather statement, Jul 19, 4:36 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
436 PM MDT Wed Jul 19 2023

COZ086-088-093-094-192300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
436 PM MDT Wed Jul 19 2023

...A strong thunderstorm will impact portions of southwestern Otero,
north central Las Animas and southeastern Pueblo Counties through 500
PM MDT...

At 436 PM MDT, Doppler radar was tracking a strong thunderstorm near
Delhi, or 36 miles southwest of La Junta, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Delhi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3760 10412 3767 10422 3785 10400 3764 10375
TIME...MOT...LOC 2236Z 245DEG 23KT 3768 10409

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Jul 19, 4:37 PM MDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
437 PM MDT Wed Jul 19 2023

COZ076-077-083-192300-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County  Above 8500Ft CO-
437 PM MDT Wed Jul 19 2023

...A strong thunderstorm will impact portions of central Fremont
County through 500 PM MDT...

At 437 PM MDT, Doppler radar was tracking a strong thunderstorm near
Texas Creek, or 15 miles northeast of Hayden Pass Burn Scar, moving
east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Texas Creek and Royal Gorge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3843 10572 3849 10572 3853 10564 3849 10529
      3830 10540
TIME...MOT...LOC 2237Z 281DEG 18KT 3845 10554

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, Jul 19, 5:16 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
516 PM MDT Wed Jul 19 2023

COZ094-192345-
Eastern Las Animas County CO-
516 PM MDT Wed Jul 19 2023

...A strong thunderstorm will impact portions of northeastern Las
Animas County through 545 PM MDT...

At 515 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Kim, or 34 miles south of North La Junta, moving
northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3723 10351 3746 10368 3764 10361 3764 10308
      3744 10308
TIME...MOT...LOC 2315Z 241DEG 29KT 3748 10342

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Jul 19, 5:26 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
526 PM MDT Wed Jul 19 2023

COZ093-097-200000-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
526 PM MDT Wed Jul 19 2023

...A strong thunderstorm will impact portions of east central Otero
and west central Bent Counties through 600 PM MDT...

At 526 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cheraw, or 11 miles northeast of North La Junta, moving southeast at
20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Las Animas, John Martin Reservoir and Fort Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3812 10349 3817 10345 3811 10313 3796 10332
TIME...MOT...LOC 2326Z 300DEG 19KT 3812 10343

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, Jul 19, 5:38 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
538 PM MDT Wed Jul 19 2023

COZ099-200015-
Springfield Vicinity/Baca County CO-
538 PM MDT Wed Jul 19 2023

...A strong thunderstorm will impact portions of southwestern Baca
and southeastern Las Animas Counties through 615 PM MDT...

At 538 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Kenton, or 32 miles northwest of Boise City, moving
east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern Baca
and southeastern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3711 10309 3717 10271 3699 10258 3700 10308
TIME...MOT...LOC 2338Z 257DEG 14KT 3702 10298

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Jul 19, 5:45 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
545 PM MDT Wed Jul 19 2023

COZ086-088-093-094-200015-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
545 PM MDT Wed Jul 19 2023

...Strong thunderstorms will impact portions of southern Otero, north
central Las Animas and southeastern Pueblo Counties through 615 PM
MDT...

At 544 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from near Timpas to 8 miles northeast of
Delhi.
Movement was east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Delhi, Timpas and Thatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3792 10347 3757 10361 3751 10403 3766 10411
      3784 10433 3794 10416
TIME...MOT...LOC 2344Z 290DEG 15KT 3779 10371 3772 10392

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Ehr

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:14 PM MDTFlash Flood WarningPUBBent, Las Animas, Otero3 hr
Jul 19, 6:14 PM MDTSpecial Weather StatementPUBOtero31 min
Jul 19, 6:17 PM MDTSpecial Weather StatementPUBBaca28 min
Jul 19, 6:24 PM MDTSevere Thunderstorm WarningPUBBaca36 min
Jul 19, 6:29 PM MDTSpecial Weather StatementPUBBent46 min
Jul 19, 6:40 PM MDTFlash Flood WarningPUBBent, Las Animas3 hr
Jul 19, 6:44 PM MDTSpecial Weather StatementPUBOtero31 min
Jul 19, 7:08 PM MDTSpecial Weather StatementPUBPueblo37 min
Jul 19, 7:24 PM MDTFlash Flood WarningPUBBaca, Bent, Prowers3 hr
Jul 19, 8:53 PM MDTSpecial Weather StatementPUBChaffee37 min
Jul 19, 9:02 PM MDTSpecial Weather StatementPUBEl Paso43 min
Jul 19, 9:29 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 19, 9:43 PM MDTSpecial Weather StatementPUBFremont32 min
Jul 20, 2:45 AM MDTFlood WatchPUBBaca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more23 hr
Jul 20, 1:03 PM MDTSpecial Weather StatementPUBTeller27 min
Jul 20, 1:07 PM MDTSpecial Weather StatementPUBSaguache23 min
Jul 20, 1:12 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller33 min
Jul 20, 1:42 PM MDTSpecial Weather StatementPUBTeller33 min
Jul 20, 1:47 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller28 min
Jul 20, 1:58 PM MDTTornado WarningPUBEl Paso, Teller12 min
Jul 20, 2:03 PM MDTSpecial Weather StatementPUBHuerfano27 min
Jul 20, 2:14 PM MDTSevere Thunderstorm WarningPUBEl Paso31 min
Jul 20, 2:20 PM MDTSpecial Weather StatementPUBSaguache25 min
Jul 20, 2:24 PM MDTSpecial Weather StatementPUBTeller36 min
Jul 20, 2:25 PM MDTSevere Thunderstorm WarningPUBLas Animas35 min
Jul 20, 2:40 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso35 min
Jul 20, 2:57 PM MDTSevere Thunderstorm WarningPUBLas Animas33 min
Jul 20, 2:59 PM MDTSpecial Weather StatementPUBFremont31 min
Jul 20, 3:00 PM MDTSpecial Weather StatementPUBTeller30 min
Jul 20, 3:08 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso52 min
Jul 20, 3:17 PM MDTSevere Thunderstorm WarningPUBFremont28 min
Jul 20, 3:22 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
Jul 20, 3:24 PM MDTSevere Thunderstorm WarningPUBEl Paso24 min
Jul 20, 3:26 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas34 min
Jul 20, 3:32 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jul 20, 3:43 PM MDTSevere Thunderstorm WarningPUBFremont32 min
Jul 20, 3:44 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso31 min
Jul 20, 3:47 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo28 min
Jul 20, 3:50 PM MDTSevere Thunderstorm WarningPUBEl Paso25 min
Jul 20, 4:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 20, 4:04 PM MDTSevere Thunderstorm WarningPUBFremont26 min
Jul 20, 4:07 PM MDTSpecial Weather StatementPUBCostilla23 min
Jul 20, 4:13 PM MDTSevere Thunderstorm WarningPUBHuerfano, Otero, Pueblo19 min
Jul 20, 4:14 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso8 min
Jul 20, 4:28 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBFremont, Pueblo32 min
Jul 20, 4:29 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 20, 4:31 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo29 min
Jul 20, 4:43 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBCrowley, Kiowa47 min
Jul 20, 4:50 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jul 20, 4:56 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero22 min
Jul 20, 4:58 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo32 min
Jul 20, 5:11 PM MDTSpecial Weather StatementPUBOtero49 min
Jul 20, 5:13 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBCrowley, El Paso, Pueblo32 min
Jul 20, 5:17 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Crowley, Kiowa, Otero28 min
Jul 20, 5:18 PM MDTSevere Thunderstorm WarningPUBOtero27 min
Jul 20, 5:35 PM MDTSevere Thunderstorm WarningPUBCrowley, Pueblo25 min
Jul 20, 5:39 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero51 min
Jul 20, 5:43 PM MDTSevere Thunderstorm WarningPUBCrowley32 min
Jul 20, 5:43 PM MDTSevere Thunderstorm WarningPUBOtero32 min
Jul 20, 5:59 PM MDTSevere Thunderstorm WarningPUBCrowley31 min

Nearby

Flash Flood Warnings in Colorado, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.